Alert archive / Indiana / Flood Watches in 2011
Flood Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Feb 27, 2011, 4:17 AM EST for 39 counties in Indiana. It took effect at Feb 28, 2011, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 4:17 AM EST (09:17 UTC)
- In effect from
- Feb 28, 2011, 12:00 AM EST
- Expired
- Feb 28, 2011, 10:22 AM EST
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WGUS63 KIND 270917 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 417 AM EST SUN FEB 27 2011 ...A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...COVINGTON AND CLINTON THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MONDAY... LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY AREAS. INZ030-031-036>042-044>049-051>057-060>065-067>072-271730- /O.NEW.KIND.FA.A.0001.110228T0500Z-110228T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 417 AM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK... HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON... KNOX...LAWRENCE...MADISON...MARION...MARTIN...MONROE... MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH... RUSH...SHELBY...SULLIVAN...TIPTON AND VIGO. * FROM LATE TONIGHT THROUGH MONDAY AFTERNOON * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ021-028-029-035-043-271730- /O.NEW.KIND.FA.A.0001.110228T0500Z-110228T1700Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- INCLUDING THE CITY OF...LAFAYETTE 417 AM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN. * FROM LATE TONIGHT THROUGH MONDAY MORNING * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JH
5 follow-up statements
657 WGUS63 KIND 271511 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1011 AM EST SUN FEB 27 2011 ...A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...COVINGTON AND CLINTON THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MONDAY... LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY AREAS. INZ030-031-036>042-044>049-051>057-060>065-067>072-272300- /O.CON.KIND.FA.A.0001.110228T0500Z-110228T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1011 AM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS... DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS... HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX... LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY... MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY... SULLIVAN...TIPTON AND VIGO. * FROM LATE TONIGHT THROUGH MONDAY AFTERNOON * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ021-028-029-035-043-272300- /O.CON.KIND.FA.A.0001.110228T0500Z-110228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- INCLUDING THE CITY OF...LAFAYETTE 1011 AM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN. * FROM LATE TONIGHT THROUGH MONDAY MORNING * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JAS
224 WGUS63 KIND 272007 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 307 PM EST SUN FEB 27 2011 ...A FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...COVINGTON AND CLINTON AREAS THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MONDAY... LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY AREAS. INZ030-031-036>042-044>049-051>057-060>065-067>072-280415- /O.CON.KIND.FA.A.0001.110228T0500Z-110228T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 307 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS... DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS... HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX... LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY... MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY... SULLIVAN...TIPTON AND VIGO. * FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ021-028-029-035-043-280415- /O.CON.KIND.FA.A.0001.110228T0500Z-110228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- INCLUDING THE CITY OF...LAFAYETTE 307 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN. * FROM MIDNIGHT EST TONIGHT THROUGH MONDAY MORNING * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 77/TDUD
862 WGUS63 KIND 280147 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 847 PM EST SUN FEB 27 2011 ...A FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE... COVINGTON AND CLINTON AREAS THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MONDAY... LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY AREAS. INZ030-031-036>042-044>049-051>057-060>065-067>072-281000- /O.CON.KIND.FA.A.0001.110228T0500Z-110228T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 847 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS... DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS... HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX... LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY... MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY... SULLIVAN...TIPTON AND VIGO. * FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ021-028-029-035-043-281000- /O.CON.KIND.FA.A.0001.110228T0500Z-110228T1700Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- INCLUDING THE CITY OF...LAFAYETTE 847 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN. * FROM MIDNIGHT EST TONIGHT THROUGH MONDAY MORNING * HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
846 WGUS63 KIND 280944 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 444 AM EST MON FEB 28 2011 ...THE FLOOD WATCH HAS BEEN CANCELLED FOO CARROLL...TIPPECANOE AND WARREN COUNTIES. IT STILL REMAINS IN EFFECT UNTIL NOON FOR FOUNTAIN AND VERMILLION COUNTY AND FOR THE REST OF CENTRAL INDIANA UNTIL 400 PM EST... SIGNIFICANT FLOODING WAS OCCURRING OVER MOST AREAS. THE HEAVIEST RAIN WAS OVER EAST CENTRAL AND SOUTHEAST INDIANA AND WILL BEGIN FROM THE NORTHWEST LATER THIS MORNING. INZ021-028-029-281045- /O.CAN.KIND.FA.A.0001.000000T0000Z-110228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE- INCLUDING THE CITY OF...LAFAYETTE 444 AM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. HEAVY RAINS HAVEN ENDED AS IT HAS MOVED TO THE SOUTHEAST. HOWEVER LOW LAND FLOODING WILL CONTINUE FROM PREVIOUS HEAVY RAINS. $$ INZ030-031-036>042-044>049-051>057-060>065-067>072-281745- /O.CON.KIND.FA.A.0001.000000T0000Z-110228T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 444 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS... DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS... HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX... LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY... MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY... SULLIVAN...TIPTON AND VIGO. * UNTIL 4 PM EST THIS AFTERNOON * HEAVY RAINS WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL INDIANA UNTIL MID MORNING. HEAVY RAINS LAST NIGHT HAVE PRODUCED SIGNIFICANT FLOODING ON MANY STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ035-043-281700- /O.CON.KIND.FA.A.0001.000000T0000Z-110228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOUNTAIN-VERMILLION- 444 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EST TODAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... FOUNTAIN AND VERMILLION. * UNTIL NOON EST TODAY * EVEN THOUGH HEAVY RAINS HAVE ENDED. SIGNIFICANT FLOODING WAS OCCURRING ON MANY STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JH
609 WGUS63 KIND 281522 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1022 AM EST MON FEB 28 2011 INZ030-031-036>042-044>049-051>057-060>065-067>072-281630- /O.CAN.KIND.FA.A.0001.000000T0000Z-110228T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1022 AM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS CENTRAL INDIANA. AS A RESULT...THE FLOOD WATCH HAS BEEN CANCELED. ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TODAY...BE ALERT FOR RESIDUAL FLOODING ON ROADS...AND NEAR STREAMS...CREEKS...AND RIVERS. $$ INZ035-043-281630- /O.CAN.KIND.FA.A.0001.000000T0000Z-110228T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOUNTAIN-VERMILLION- 1022 AM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS CENTRAL INDIANA. AS A RESULT...THE FLOOD WATCH HAS BEEN CANCELED. ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TODAY...BE ALERT FOR RESIDUAL FLOODING ON ROADS...AND NEAR STREAMS...CREEKS...AND RIVERS. $$ JAS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Feb 26, 11:22 PM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Feb 26, 11:22 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1122 PM EST SAT FEB 26 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL BRING HEAVY RAIN AND A CHANCE OF STRONG THUNDERSTORMS TO CENTRAL INDIANA SUNDAY NIGHT AND INTO MONDAY. THEN...HIGH PRESSURE WILL KEEP IT DRY UNTIL LATE WEEK AND EARLY WEEKEND WHEN ANOTHER SYSTEM BRINGS A CHANCE OF RAIN IN. && .NEAR TERM /OVERNIGHT/... 00Z 850MB ANALYSIS SHOWS A WARM AIR ADVECTION PATTERN IN PLACE AS ISOTHERMAL GRADIENT APPEARS TO BECOMING GREATER ACROSS KENTUCKY...MISSOURI AND TENNESSEE. SOUTHWESTERLY FLOW CONTINUES ACROSS CENTRAL INDIANA AHEAD OF A WEAK TROUGH PASSING THROUGH THE UPPER MIDWEST. SATELLITE TRENDS CONTINUE TO SHOW EXTENSIVE CLOUDS ACROSS CENTRAL INDIANA...STREAMING IN FROM THE SOUTHWEST IN THE TROPICAL PLUME ALOFT AS SEEN IN THE WATER VAPOR IMAGERY. WARM FRONT TO THE SOUTH IS EXPECTED TO CONTINUE TO DEVELOP AND PUSH NORTH TOWARD INDIANA OVERNIGHT AND CLOUDS ARE NOT EXPECTED TO GO ANYWHERE. TIME HEIGHT SECTIONS AND FORECAST SOUNDINGS CONTINUE TO REVEAL LOWER LEVEL SATURATION. THUS WILL KEEP SKIES CLOUDY THROUGH THE NIGHT. GIVEN THE CLOUDS AND WARM AIR ADEVCTION PATTERN...WILL HOLD TEMPERATURES AT OR ONLY SLIGHTLY BELOW CURRENT LEVELS AS MINIMAL COOLING IS EXPECTED. && .SHORT TERM /TOMORROW THROUGH MONDAY/ THE MAIN FOCUS OF THE SHORT TERM IS THE POTENT SYSTEM MOVING TOWARD CENTRAL INDIANA ON SUNDAY NIGHT/MONDAY. ANY SUBTLE SHIFT IN THE SYSTEM WILL MAKE A BIG DIFFERENCE IN SEVERE POTENTIAL. CURRENTLY...THE NAM IS MOST CONDUCIVE TO SEVERE WEATHER OVER FORECAST AREA...WHILE THE GFS TAKES THE LOW FURTHER SOUTH. THERE WILL BE THUNDERSTORMS OVER CENTRAL INDIANA REGARDLESS OF WHICH MODEL PREVAILS...IT/S JUST THAT THE NAM HAS A MORE FAVORABLE SETUP FOR SEVERE STORMS OVER CENTRAL INDIANA. FIRST...THE NAM IS SHOWING A MUCH DEEPER UPPER LEVEL LOW THAN THE GFS AND CONTINUES TO BE A TAD SLOWER. IF THE SLOWER TRACK WINS OUT...IT WILL PUT THE BULK OF THE FORCING ACROSS THE AREA DURING THE AFTERNOON WHEN THE ENVIRONMENT WILL BE MOST UNSTABLE. BOTH MODELS ARE SHOWING A TIGHT THETA E RIDGE/AXIS OF MOISTURE DRAPED ACROSS THE FORECAST AREA IN THE MON 12-18Z TIME FRAME...AND WARM AIR ADVECTION CONTINUES TO BE SIGNIFICANT. IN ADDITION...ISENTROPIC LIFT SEEMS TO BE MAINTAINING ITS STRENGTH LONGER THAN PREVIOUS MODEL RUNS...LASTING MORE INTO THE AFTERNOON HOURS. A FEW OTHER FACTORS TO KEEP IN MIND WITH THE NAM ARE THE FACT THAT IT STILL KEEPS CENTRAL INDIANA IN THE LEFT EXIT REGION OF THE 120 KT UPPER LEVEL JET...AND IT IS SHOWING A MUCH STRONGER/CUT OFF LOW AT THE SURFACE OVER SOUTHWEST INDIANA AT MON 18Z. BOTH MODELS ARE INDICATING THAT THE LOW LEVEL JET WILL GO SOUTH OF FORECAST AREA...BUT FORCING STILL REMAINS IMPRESSIVE WITH STRONG VORT MAX. LATEST FORECAST SOUNDINGS ARE HINTING AT SOME DIRECTIONAL SHEAR IN THE LOWER LEVELS...WHICH WAS NOT THERE OVER THE LAST FEW DAYS. BUT OVERALL...THE DEEP VERTICAL SHEAR REMAINS CONSTANT. TEMPS...TRENDED ON THE WARMER SIDE DUE TO STRONG WARM AIR ADVECTION. AS FAR AS LOWS...WENT WITH A BLEND AND STAYED CLOSE TO GUIDANCE. DO NOT EXPECT ANY DRASTIC FALLS IN OVERNIGHT LOWS WITH MOSTLY CLOUDY SKIES. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS CONSISTANT ON DRY FORECAST TUESDAY THROUGH THURSDAY AS HIGH PRESSURE TAKES CONTROL. A COLD FRONT WILL BE POISED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA TUESDAY NIGHT BUT WILL HAVE LITTLE MOISTURE TO WORK WITH. LATER IN THE PERIOD...RETURN FLOW WILL OCCURR AHEAD OF A SLOW MOVING FRONT THAT COULD BECOME QUASI STATIONARY ACROSS THE OHIO VALLEY LATE IN THE WEEK AND EARLY WEEKEND. THIS COULD BRING SOME MORE DECENT RAINS TO CENTRAL INDIANA...BUT FOR NOW WILL JUST KEEP SMALL CHANCE POPS GOING UNTIL IT GETS A LITTLE CLOSER. TEMPERATURES SHOULD CONTINUE TO BE ABOVE NORMAL PER HPC AND ADJACENT OFFICES. && .AVIATION.../DISCUSSION FOR 270600Z TAFS/... CEILINGS SHOULD CONTINUE TO BE MVFR FOR THE REST OF THE NIGHT WITH AMPLE LOW LEVEL MOISTURE IN TIME HEIGHT SECTIONS. WILL SEE SOME TEMPO IFR CONDITIONS OVER THE NEXT COUPLE OF HOURS WIHTIN THE BAND OF DRIZZLE AS VISIBILITIES IN THIS BAND DROP TO 1 TO 3 SM. WINDS WILL REMAIN LIGHT AND VARIABLE INTO THE MORNING WHEN THEN WILL BE ABOUT 10 KTS OUT OF THE SOUTH. RAIN SHOULD MOVE IN FROM THE SOUTH IN THE AFTERNOON AND EVENING AND THUNDER IS DEFINITELY A POSSIBILITY BUT IS TOO FAR OUT TO INCLUDE AT THIS TIME BEYOND MENTION OF A CB. WHILE RAIN WILL BE MORE OF A SCATTERED NATURE AT FIRST IT SHOULD INCREASE IN BOTH INTENSITY AND COVERAGE AFTER 280000Z. COULD SEE LOWER CLOUDS SCATTER OUT IN MID MORNING BEFORE THE ARRIVAL OF THE RAIN SHOWERS BUT NOT CONFIDENT ENOUGH TO INCLUDE VFR WITH THIS ISSUANCE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....MK AVIATION...CP
Hazardous weather outlook, Feb 26, 3:11 PM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 311 PM EST SAT FEB 26 2011 INZ021-030-031-036>042-045>049-052>057-062>065-072-271100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- JENNINGS- 311 PM EST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAIN MAY BE HEAVY AT TIMES SUNDAY NIGHT INTO MONDAY WHICH COULD LEAD TO LOCALIZED FLOODING. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH EARLY AFTERNOON MONDAY. SOME OF THE STORMS MAY BE SEVERE SUNDAY NIGHT INTO MONDAY WITH DAMAGING WINDS THE PRIMARY THREAT. LIGHT SNOW IS POSSIBLE ACROSS PARTS OF THE AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-061-067>071-271100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 311 PM EST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK LATEST STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAIN MAY BE HEAVY AT TIMES SUNDAY NIGHT INTO MONDAY WHICH COULD LEAD TO FLOODING. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY MORNING. SOME OF THE STORMS MAY BE SEVERE SUNDAY NIGHT INTO MONDAY WITH DAMAGING WINDS THE PRIMARY THREAT. LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS THROUGH MOST OF THIS WEEK. CHECK LATEST STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:48 AM EST | River Flood Warning | IND | Greene, Owen | 12 days |
| Feb 27, 11:48 AM EST | River Flood Warning | IND | Clay, Greene | 12 hr |
| Feb 27, 12:18 PM EST | River Flood Warning | IND | Shelby | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.